Quantcast
Last updated on April 17, 2014 at 14:47 EDT

FDA CONSUMER HEALTH INFORMATION – Reducing Fever in Children: Safe Use of Acetaminophen

July 21, 2011

SILVER SPRING, Md., July 21, 2011 /PRNewswire-USNewswire/ — Sold under brand names such as Tylenol, acetaminophen can be found in more than 600 over-the-counter and prescription medicines.

(Logo: http://photos.prnewswire.com/prnh/20090824/FDALOGO)

Acetaminophen is generally safe and effective if you follow the directions on the package, but if you give a child even a little more than directed or give more than one medicine that contains acetaminophen, it can cause nausea, vomiting, liver damage, or worse.

The availability of different formulas, strengths, and dosage instructions for different ages of children may cause confusion and lead to acetaminophen overdosing.

See six tips for giving acetaminophen to children. Also learn how FDA is working to minimize medication errors and make children’s medicines that contain acetaminophen safer to use.

http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm263989.htm

Sign up for e-mail notices of new FDA Consumer Updates at

https://service.govdelivery.com/service/subscribe.html?code=USFDA_9

View the FDA Consumer Update RSS feed at http://www.fda.gov/AboutFDA/ContactFDA/StayInformed/RSSFeeds/Consumers/rss.xml

FDA Consumer Updates may be posted and published elsewhere without permission. Please credit “FDA Consumer Health Information (www.fda.gov/consumer)” as the source. FDA values feedback on its consumer health information. Send questions, comments, or story ideas to: consumerinfo@fda.hhs.gov.

Media Contact: Jason Brodsky, 301-796-8234, Jason.Brodsky@fda.hhs.gov

SOURCE U.S. Food and Drug Administration


Source: newswire